Alert archive / Ohio / Tornado Warnings in 2013

Tornado Warning 18, NWS Wilmington, OH

December 22, 2013Adams County, Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this tornado warning at Dec 22, 2013, 12:31 AM EST for Adams County, Pike County, Scioto County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2013, 12:31 AM EST (05:31 UTC)
Expired
Dec 22, 2013, 1:00 AM EST
In force
29 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Adams County, OH, Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 9:03 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WFUS51 KILN 220531
TORILN
OHC001-131-145-220600-
/O.NEW.KILN.TO.W.0018.131222T0531Z-131222T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 AM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHERN PIKE COUNTY IN SOUTHWEST OHIO...
  NORTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 100 AM EST.

* AT 1227 AM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO LOCATED NEAR BLUE CREEK...MOVING NORTHEAST AT
  70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCASVILLE...

IN ADDITION...RARDEN...OTWAY...LOMBARDSVILLE...MOUNT JOY...LADD...
MCDERMOTT...BEAR CREEK AND WAKEFIELD ARE NEAR THE PATH OF THIS
DANGEROUS THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3908 8307 3885 8288 3876 8333 3886 8339
TIME...MOT...LOC 0531Z 241DEG 60KT 3885 8325

$$
3 follow-up statements
462 
WWUS51 KILN 220540
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1240 AM EST SUN DEC 22 2013

OHC001-220550-
/O.CAN.KILN.TO.W.0018.000000T0000Z-131222T0600Z/
ADAMS OH-
1240 AM EST SUN DEC 22 2013

...THE TORNADO WARNING FOR EASTERN ADAMS COUNTY HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN
AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3880 8322 3892 8327 3908 8307 3885 8288
TIME...MOT...LOC 0540Z 241DEG 60KT 3889 8313

$$

OHC131-145-220600-
/O.CON.KILN.TO.W.0018.000000T0000Z-131222T0600Z/
PIKE OH-SCIOTO OH-
1240 AM EST SUN DEC 22 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EST FOR
NORTHWESTERN SCIOTO AND SOUTHERN PIKE COUNTIES...

AT 1236 AM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR OTWAY...MOVING NORTHEAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
LUCASVILLE.

IN ADDITION...BEAR CREEK AND WAKEFIELD ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3880 8322 3892 8327 3908 8307 3885 8288
TIME...MOT...LOC 0540Z 241DEG 60KT 3889 8313

$$
319 
WWUS51 KILN 220549
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 AM EST SUN DEC 22 2013

OHC131-145-220600-
/O.CON.KILN.TO.W.0018.000000T0000Z-131222T0600Z/
PIKE OH-SCIOTO OH-
1249 AM EST SUN DEC 22 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTHERN
SCIOTO AND SOUTHERN PIKE COUNTIES...

AT 1245 AM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR BEAR CREEK...MOVING NORTHEAST AT 70
MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN SCIOTO AND
SOUTHERN PIKE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3882 8309 3890 8316 3908 8307 3885 8288
TIME...MOT...LOC 0549Z 241DEG 60KT 3894 8296

$$
527 
WWUS51 KILN 220555
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 AM EST SUN DEC 22 2013

OHC131-145-220605-
/O.EXP.KILN.TO.W.0018.000000T0000Z-131222T0600Z/
PIKE OH-SCIOTO OH-
1255 AM EST SUN DEC 22 2013

...THE TORNADO WARNING FOR NORTHERN SCIOTO AND SOUTHERN PIKE COUNTIES
HAS EXPIRED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...DAMAGING WINDS ARE STILL POSSIBLE 
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.

PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE 
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN 
AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3882 8309 3890 8316 3908 8307 3885 8288
TIME...MOT...LOC 0555Z 241DEG 60KT 3881 8273

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Dec 21, 10:56 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Dec 21, 10:56 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 PM EST SAT DEC 21 2013

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS
FOR HEAVY RAINFALL THROUGH TONIGHT. LOW PRESSURE APPROACHING THE
REGION WILL PUSH THE FRONT ACROSS OUR AREA AS A COLD FRONT
TONIGHT...BRINGING WITH IT A CHANCE FOR SEVERE WEATHER. COOLER
CONDITIONS ARE EXPECTED BEHIND THE FRONT TO START THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
QLCS MOVING EASTWARD THROUGH THE ILN CWA LATE THIS EVENING. LITTLE
CHANGE TO PREVIOUS FORECAST.

.PREVIOUS DISCUSSION...

A SURFACE LOW DEVELOPING ALONG THE FRONTAL BOUNDARY WILL LIFT
NORTHEASTWARD FROM TX/AR AND ARRIVE IN THE OHIO VALLEY TONIGHT.
AHEAD OF THE IS LOW...WARM/MOIST AIR WILL CONTINUE TO BE DRAWN
NORTH INTO THE OHIO VALLEY WITH DEWPOINTS REACHING THE LOWER 60S
SOUTH OF THE FRONTAL BOUNDARY AND PWATS NEARING OR BREAKING RECORD
VALUES FOR DECEMBER. THIS MOISTURE SURGE AHEAD OF THE LOW WILL
ALLOW FOR HIGH RAIN RATES WITH ANY PRECIPITATION OCCURRING THIS
EVENING AND TONIGHT AS THE LOW TRACKS ACROSS THE REGION.

OUT AHEAD OF THIS LOW...A QLCS/SQUALL LINE TYPE OF FEATURE THAT IS
DEVELOPING ACROSS THE LOWER MISSISSIPPI VALLEY WILL TRACK
NORTHEASTWARD...AFFECTING MOST LOCATIONS IN THE WARM
SECTOR...WHICH WILL INCLUDE THE SOUTHERN TWO THIRDS OF THE ILN
CWA. WIND SHEAR WILL BE SUPPORTIVE OF DAMAGING WIND GUSTS AND
ISOLATED TORNADOES LATE THIS EVENING AS THIS LINE APPROACHES FROM
THE SOUTHWEST...WITH THE TIMING OF THE HIGHEST THREAT FOR SEVERE
IN THE ILN CWA BEING BETWEEN 10 PM AND 3 AM. HEAVY RAINFALL AND
FLOODING WILL BE A THREAT THROUGHOUT THE NIGHT AS A LARGE SWATH OF
MODERATE TO HEAVY RAIN WILL ACCOMPANY THE QLCS AND AREAS NORTH OF
THE QLCS. THIS WILL LIKELY WORSEN EXISTING FLOOD ISSUES AND CREATE
NEW FLOODING ISSUES ACROSS THE AREA.

IN ADDITION TO THE POTENTIAL FOR SIGNIFICANT FLOODING TONIGHT AND
THE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER LATE THIS
EVENING...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH
WITH GUSTS UP TO 35 MPH AHEAD OF THE MAIN LINE OF CONVECTION
TONIGHT.

BY THE END OF THE OVERNIGHT PERIOD...RAIN IS EXPECTED TO TAPER OFF
IN THE WESTERN ZONES...WITH THE MAIN BAND OF PRECIPITATION
ASSOCIATED WITH THE COLD FRONT BEGINNING TO EXIT OUR EASTERN
ZONES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
THE LOW WILL CONTINUE TO TRACK NORTHEASTWARD AND AWAY FROM THE ILN
CWA ON SUNDAY. COLD ADVECTION WILL DEVELOP AND BRING IN COOLER AIR
THROUGHOUT THE REMAINDER OF THE SHORT TERM PERIOD.

SHOWERS WILL BE POSSIBLE SUNDAY EVENING THROUGH MONDAY ACROSS THE
AREA AS AN UPPER TROUGH DIGS SOUTHEASTWARD TOWARD THE GREAT LAKES
WITH A WEAK TROUGH HELPING TO PRODUCE MAINLY RAIN ACROSS THE
SOUTHEASTERN ZONES AND SNOW SHOWERS ACROSS THE NORTHWESTERN ZONES.
EVENTUALLY...ANY LINGERING SHOWERS WILL BE ALL SNOW AS SUFFICIENT
COLD AIR MOVES INTO THE REGION. AT THIS TIME...LITTLE TO NO SNOW
ACCUMULATION IS EXPECTED FROM SNOW SHOWERS THAT MAY OCCUR DURING
THIS TIME PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GIVEN SHORT TERM CONCERNS...NOT MUCH TIME SPENT ON THIS TIMEFRAME.
THIS PERIOD CHARACTERIZED BY LONGWAVE RIDGING NEAR/OFF THE WEST
COAST OF THE UNITED STATES WHICH SUPPORTS TROUGHING IN THE NORTHEAST
CONUS. THIS IS A BELOW-NORMAL TEMPERATURE REGIME FOR THE OHIO
VALLEY...AND HAVE DERIVED MAX/MIN TEMPS FIRST FROM AN ECMWF/ENSEMBLE
MOS AND ADJUSTED FROM THERE TO MEET DETERMINISTIC THOUGHTS ON
ADVECTION. REALLY NO SIGNIFICANT WEATHER SYSTEMS IN THIS
REGIME...THE ONLY APPRECIABLE CHANCE AT PRECIPITATION COMES WITH A
WEAK SYSTEM ON TUESDAY AND THURSDAY...BUT THESE ARE MINOR THREATS AT
BEST AS BEING DEPICTED IN THE 21.12Z ECMWF/GFS MODELS AT THIS TIME.
SUPPOSE THERE IS A POTENTIAL FOR A LAKE-INDUCED SNOW SHOWER THREAT
IN THE COLD ADVECTION BEHIND EITHER SYSTEM...BUT THOSE MESOSCALE
PROCESS ARE NOT WELL DEFINED AT THIS TIME RANGE THIS FAR FROM THE
LAKES.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
MVFR TO OCCASIONALLY IFR CONDITIONS WERE OCCURRING THIS EVENING
ASSOCIATED WITH A LOW PRESSURE SYSTEM AND ATTENDANT WARM FRONT AND
COLD FRONT. SHOWERS ASSOCIATED WITH THIS SYSTEM CONTINUED TO SWEEP
ACROSS THE TAF SITES FROM THE SW TO NE THIS EVENING. EXPECT SHOWERS
TO CONTINUE THROUGH TONIGHT IN THIS VERY MOIST REGIME AND END FROM
THE WEST SUNDAY MORNING. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH
WITH GUSTS OVER 20 KNOTS TONIGHT AS THE FRONT MOVES CLOSER AND THE
PRESSURE GRADIENT TIGHTENS. POSSIBILITY EXISTS OF A SQUALL LINE OF
THUNDERSTORMS WITH THE COLD FRONT. INCLUDED THUNDERSTORMS IN ALL
TAF SITES EXCEPT KCMH AND KLCK AFT 02Z TO 04Z FOR SEVERAL HOURS.
LESS LIKELY TO SEE THUNDER AS FAR NORTH AS KCMH AND KLCK BUT WILL
MONITOR CONDITIONS. CONDITIONS SHOULD IMPROVE TO MVFR ON SUNDAY
WITH WINDS SHIFTING TO THE WEST LATER SUNDAY AFTERNOON. POSSIBILITY
OF WRAP AROUND SHOWERS AFTER LOW PRESSURE SYSTEM EXITS REGION
SUNDAY BUT SINCE THAT IS TOWARD THE END OF THE TAF PERIOD ANY
FORECAST OF SHOWERS WAS LEFT OUT.

OUTLOOK...MVFR CEILINGS EXPECTED TO LINGER SUNDAY NIGHT INTO
MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 7 AM EST SUNDAY FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...FLOOD WATCH UNTIL 7 AM EST SUNDAY FOR KYZ089>100.
IN...FLOOD WATCH UNTIL 7 AM EST SUNDAY FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...BINAU
AVIATION...PARKER
Hazardous weather outlook, Dec 21, 4:12 PM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EST SAT DEC 21 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
411 PM EST SAT DEC 21 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT SWINGS ACROSS THE REGION. DAMAGING WINDS GUSTS ARE THE MAIN
CONCERN AT THIS TIME...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT
ESPECIALLY ALONG AND EAST OF INTERSTATE 71. THUNDERSTORMS WOULD
CONTAIN HEAVY RAIN RATES...AND COULD BRING A FLASH FLOOD THREAT.

IN ADDITION...GUSTY WINDS ARE EXPECTED TONIGHT OUT OF THE
SOUTH...WITH SUSTAINED WINDS FROM 20 TO 25 MPH...AND GUSTS TO 35
MPH. IN THE WAKE OF THE COLD FRONT ON SUNDAY...WESTERLY WIND GUSTS
TO 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

In the hours before

Local storm report, Dec 22, 12:09 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1209 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     LEWISTOWN               40.42N 83.88W
12/21/2013                   LOGAN              OH   TRAINED SPOTTER

            2 LARGE OAK TREES DOWNED. WINDS EST 70-80 MPH

&&

HUGHES
Local storm report, Dec 22, 12:10 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       6 NE FAIRFIELD          39.39N 84.48W
12/22/2013  M2.00 INCH       BUTLER             OH   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

KURZ
Special weather statement, Dec 22, 12:15 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1215 AM EST SUN DEC 22 2013

OHZ046-055-056-064-065-220600-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-PICKAWAY OH-
1215 AM EST SUN DEC 22 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PICKAWAY...LICKING...EASTERN FRANKLIN...NORTHERN FAIRFIELD AND
EASTERN DELAWARE COUNTIES THROUGH 100 AM EST...

AT 1210 AM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM INTERSTATE 71 AT US ROUTE 36/STATE ROUTE 37 TO
DUVALL...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...REYNOLDSBURG...
PICKERINGTON...PATASKALA...BALTIMORE...GRANVILLE...UTICA...BUCKEYE
LAKE...HEATH AND NEWARK.

ALSO...CANAL WINCHESTER...LITHOPOLIS...SUMMIT STATION...JERSEY...
HARTFORD...JOHNSTOWN...CARROLL...ETNA...BEECHWOOD TRAILS AND
ALEXANDRIA ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3995 8219 3994 8223 3991 8224 3992 8246
      3984 8247 3983 8239 3974 8240 3977 8299
      4036 8292 4035 8275 4028 8274 4027 8252
      4027 8248 4025 8247 4024 8218
Local storm report, Dec 22, 12:19 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     MINSTER                 40.39N 84.38W
12/20/2013                   AUGLAIZE           OH   PUBLIC

            LARGE TREE DOWN

&&

KURZ
Local storm report, Dec 22, 12:22 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 N EATON               39.76N 84.63W
12/22/2013  M3.74 INCH       PREBLE             OH   COCORAHS

            SATURDAY RAINFALL TOTAL

&&

KURZ
Local storm report, Dec 22, 12:23 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1223 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       COVINGTON               40.12N 84.35W
12/22/2013  M4.30 INCH       MIAMI              OH   TRAINED SPOTTER

            STORM TOTAL RAINFALL

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:32 PM ESTFlash Flood WarningILNAuglaize, Darke, Mercer, Miami, Montgomery, Preble and 1 more6 hr
Dec 21, 9:32 PM ESTSevere Thunderstorm WarningILNButler, Hamilton, Preble43 min
Dec 21, 9:34 PM ESTSevere Thunderstorm WarningILNDarke, Logan, Mercer, Miami, Montgomery, Preble and 1 more41 min
Dec 21, 9:55 PM ESTSevere Thunderstorm WarningILNClermont, Hamilton50 min
Dec 21, 9:58 PM ESTFlash Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Dec 21, 9:58 PM ESTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby32 min
Dec 21, 10:10 PM ESTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby50 min
Dec 21, 10:14 PM ESTSevere Thunderstorm WarningILNButler, Clark, Clermont, Clinton, Greene, Hamilton and 4 more46 min
Dec 21, 10:32 PM ESTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union28 min
Dec 21, 10:46 PM ESTSevere Thunderstorm WarningILNClermont44 min
Dec 21, 10:48 PM ESTFlash Flood WarningILNAuglaize, Champaign, Clark, Delaware, Fayette, Greene and 5 more5 hr
Dec 21, 11:01 PM ESTSpecial Weather StatementILNClermont, Clinton, Fayette, Highland44 min
Dec 21, 11:11 PM ESTRiver Flood WarningILNAdams20 hr
Dec 21, 11:18 PM ESTFlash Flood WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland5 hr
Dec 21, 11:28 PM ESTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland47 min
Dec 21, 11:45 PM ESTSpecial Weather StatementILNDelaware, Franklin, Pickaway, Ross30 min
Dec 21, 11:48 PM ESTFlash Flood WarningILNDelaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more4 hr
Dec 22, 12:03 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross, Scioto57 min
Dec 22, 12:14 AM ESTSevere Thunderstorm WarningILNFairfield, Fayette, Highland, Hocking, Pickaway, Ross46 min
Dec 22, 12:15 AM ESTSpecial Weather StatementILNLicking45 min
Dec 22, 12:18 AM ESTAreal Flood WarningILNFairfield, Licking42 hr
Dec 22, 12:24 AM ESTFlash Flood WarningILNAdams, Fayette, Hocking, Pike, Ross, Scioto4 hr
Dec 22, 12:59 AM ESTSpecial Weather StatementILNHocking31 min
Dec 22, 1:30 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Darke, Logan, Mercer and 4 more11 hr
Dec 22, 2:35 AM ESTAreal Flood WarningILNButler, Clermont, Hamilton, Warren4 hr
Dec 22, 3:12 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Delaware, Fayette, Greene and 5 more4 hr
Dec 22, 3:29 AM ESTAreal Flood WarningILNDelaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more4 hr
Dec 22, 9:00 AM ESTAreal Flood WarningILNGreene, Warren12 hr
Dec 22, 11:39 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Darke, Delaware, Hardin and 7 more34 hr
Dec 22, 2:15 PM ESTRiver Flood WarningILNPike, Scioto4 days

Nearby

Tornado Warnings in Ohio, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.